| Catalog Number |
J375H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/02/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2024 and suture was used.The needle was broken during use.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: did any needle piece(s) fall into the patient? no.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/8/2024.The manufacturing record evaluation was performed and identified a non conformance, which was raised to address the event reported.The necessary actions have been taken to address the issue.H3 investigational summary: the product received for analysis was identified as product code j375h.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed in the body s of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The needle was noted with marks that appears to be by surgical instrument.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred from mechanical deformation, indents and scratches, due to gripping, bending and overstressing of the needle.There is no evidence of any material flaw that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.